Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 43, NWS Cleveland, OH

May 3, 2020

NWS Cleveland, OH issued this small craft advisory at May 3, 2020, 3:38 PM EDT. It took effect at May 4, 2020, 2:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 3, 2020, 3:38 PM EDT (19:38 UTC)
In effect from
May 4, 2020, 2:00 AM EDT
Expired
May 4, 2020, 2:00 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

317 
WHUS71 KCLE 031938
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
338 PM EDT Sun May 3 2020

LEZ146>149-040345-
/O.NEW.KCLE.SC.Y.0043.200504T0600Z-200504T1800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
338 PM EDT Sun May 3 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT MONDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots
  and waves 3 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 2 AM to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The largest waves are expected from Avon
  Point, OH to nearshore waters immediately north of Presque Isle
  Peninsula in PA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
4 follow-up statements
127 
WHUS71 KCLE 040208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1008 PM EDT Sun May 3 2020

LEZ146>149-041015-
/O.CON.KCLE.SC.Y.0043.200504T0600Z-200504T1800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1008 PM EDT Sun May 3 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
MONDAY...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 25 knots
  and waves 3 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 2 AM to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
475 
WHUS71 KCLE 040818
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
418 AM EDT Mon May 4 2020

LEZ146>149-041800-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
418 AM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots
  and waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
334 
WHUS71 KCLE 041349
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
949 AM EDT Mon May 4 2020

LEZ146>149-041800-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
949 AM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots
  and waves 3 to 5 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
693 
WHUS71 KCLE 041759
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
159 PM EDT Mon May 4 2020

LEZ146>149-041900-
/O.EXP.KCLE.SC.Y.0043.000000T0000Z-200504T1800Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
159 PM EDT Mon May 4 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

Northerly winds over Lake Erie are decreasing to 10 to 20 knots
over the central and eastern basins. Waves over these areas have
come down a bit since this morning to 2 to 4 feet on average.
Therefore, will allow for the Small Craft Advisory to expire at 2
PM. Some higher waves up to 4 ft are possible through the rest of
this afternoon with the persistent northerly flow.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 3, 2:05 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 3, 2:05 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
205 PM EDT Sun May 3 2020

.SYNOPSIS...
A cold front will move across the region tonight. High pressure
will build southeast across the Great Lakes on Monday and
Tuesday. A much cooler weather pattern will continue for the
upcoming week with below average temperatures.

&&

.NEAR TERM /THROUGH MONDAY/...
Raised temperatures another degree or so for the midday update
except along the northeast lakeshore where flow off Lake Erie is
having an impact. Mid and high cloud from convection in eastern
Missouri and through the Ohio Valley is approaching and will
increase through the afternoon.

Previous discussion...
A mid level shortwave disturbance in the 500 mb flow is moving
across southern Ohio this morning with scattered showers across
central Ohio. Drier air is trying to slow move in from the north
today. High and mid level cloudiness will continue further south
and more sunshine will occur further north across the area
today. We will see one more nice and warm day before the cooler
and below average temperatures move back in for this upcoming
week. We will see afternoon temperatures climb back into the
lower to middle 70s area wide, except for the immediate
lakeshore communities. Scattered rain shower chances will
continue today south of Highway 30.

Regarding temperatures, a more impactful cold front will move
across the area tonight and start the cooling trend. The
overall weather pattern will shift to a series of troughs
developing across the Great Lakes region as we start out the new
week. High pressure will build down from Canada on Monday with a
cooler airmass. We will see scattered clouds and sun on Monday
but temperatures will only reach the 50s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Nearly zonal flow will start out the week across the country with
amplifying ridge expected along the West Coast.  The amplifying
ridge will force a shortwave trough that is expected to move east
over the local area by Tuesday night to amplify as well. Deep upper
level low will descend south out of the North Pole into northern
Ontario, Canada by Wednesday night.  This too will help to amplify
the troughiness over the eastern half of the country.  And, these
features will keep the forecast area plunged into a cold air mass
that will last into the weekend.

A surface high pressure ridge over the local area Monday will remain
nearly stationary across the area through Tuesday and then shift
east Tuesday night.  Low pressure is progged to move east across the
central Great Lakes region Tuesday night lifting a warm front north
across the area. The warm front is expected to become stationary
across the area as the low moves southeast across the area Wednesday
and then east to the Delmarva region by Wednesday night. Warm air
advection with the warm front will be very minimal at best. The low
will be followed by a trough of low pressure and cold air advection
Wednesday night in north flow.

As the low pressure system moves into the area, ample moisture will
move southeast with the low and the upper level shortwave trough.
This will bring another round of showers to the local area Tuesday
through Wednesday and then exiting to the east Wednesday night.
Temperatures will generally be steady state across the area with
highs in the 50s each day and lows in the upper 30s to lower
40s.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
Deep upper level troughiness will continue Thursday over the eastern
half of the country. An upper level low pressure system over
northern Ontario, Canada will oscillate across Ontario and western
Quebec through the period producing broad upper level cyclonic flow
across the local area. A series of troughs embedded in the mean flow
will rotate around the upper level low into the forecast area during
this period.  So, what does that mean for the local area, a
continued cool pattern that  will persist into the weekend.

A weak surface ridge will build into the local area Thursday and
Thursday night but a fast moving upper level shortwave trough will
rotate southeast into the local area by Friday.  This feature will
bring a swath of moisture to the area and yet another threat for
some showers.  The forecast area will deeply entrenched in the cold
air advection pattern resulting in the threat for a mix of
rain/snow; especially in the higher elevations and in the northeast
snowbelt areas late Friday into Saturday. Unfortunately, this
pattern looks like it will continue right into Mother's Day.
Hopefully, there is hope in the future that large amplification of
an upper level ridge over the western United States will gradually
shift east toward the local area and allow our temperatures to warm
to at or above normal for a change.  Otherwise, temperatures will
remain in the 50s for highs Thursday and struggle to get out of the
40s for highs in the eastern half of the area Friday and Saturday.
Western portions will see highs in the lower 50s. Lows will stay in
the 30s through the period so it is still too early to put the
plants out.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
VFR conditions will continue until late tonight when a cold
front moves south off Lake Erie with MVFR cloud expanding across
NE Ohio and NW Pennsylvania. Clouds of 2500-3500 feet can be
expected for all but TOL/FDY, mainly in the 09-18Z window.
Otherwise we will see varying degrees of mid and high cloud from
convection upstream in Missouri and the Ohio Valley. West to
northwest winds may gust to 20 knots at times this afternoon.
Winds will shift to the north with the cold front with breezy
conditions possible again.

Outlook...Non VFR possible Wednesday then again Thursday night
and Friday.

&&

.MARINE...
Southwest flow will give way to northwest winds by tonight as a cold
front slides south across the area. Winds will be increasing as well
out of the northwest behind the cold front Monday but diminishing to
light Monday night and becoming northeast. Winds could borderline
small craft advisory threshold late tonight into Monday with the
cold front. Otherwise, generally light and variable flow is expected
during the rest of the forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...KEC/Griffin
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...KEC
MARINE...Lombardy
Hazardous weather outlook, May 3, 3:18 AM EDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
318 AM EDT Sun May 3 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040730-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
318 AM EDT Sun May 3 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.